I m 26. I was work in hospital as a house officer ! One day, the patient admitted with alcohol withdrawal syndrome. He does not drink alcohol since 3 days ago. He suffer restless then I injected diazepam 10 mg iv ! In a few min, he got like gasping and then dead by respiratory arrest ! I did CPR but can't revive ! So can I give Diazepam to the patient who is suffering from alcohol withdrawal ? Advise me pls ! Thank you
It is very unusual for diazepam to cause respiratory arrest. The death may be coincidental. There is no evidence that diazepam causes excessive ventricular irritability. Alcoholics tend to go suddenly. Don't blame yourself. Hopefully there was an autopsy. I'll throw out a wild card. Depression of the repiratory system does not cause sudden "gasping". A blood clot in one of the main vessels leading to the lungs causes "sudden gasping". That is my guess. This may or may not show in the autopsy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.